Kentucky, 2006Hail in Kentucky, April 7, 2006
April 7, 2006 · NWS PAH · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 7, 5:13 AM CST, 5 hours 29 minutes earlier.
Area forecast discussion, Apr 7, 5:13 AM CST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
613 AM CDT FRI APR 7 2006
.DISCUSSION...
FORECAST INGREDIENTS FOR THUNDERSTORM DEVELOPMENT TODAY AND
TONIGHT WILL BE PROBLEMATIC...AS DEEP LAYER MOISTURE WILL BE THE
THE MOST UNCERTAIN ITEM OF THEM ALL.
ALTHOUGH CONVECTION LINGERS OVER SOUTHWEST IN/WESTERN KY THIS
MORNING...THE TORNADO WATCH WAS CANCELLED EARLIER THIS MORNING...AS
THUNDERSTORMS ENCOUNTERED MARGINAL INSTABILITY AND DECREASING
LOW LEVEL THETA-E INFLUX FROM THE LOW LEVEL JET THAT WAS PUSHING
THROUGH SERN MO LATE THURSDAY EVENING.
THE UPPER LEVEL SYSTEM WHICH KICK STARTED THE SEVERE WEATHER OVER
EASTERN KS/OK AND WESTERN MO/AR THURSDAY AFTERNOON AND EVENING
CONTINUES TO MOVE MOVE SOUTHWARD THROUGH KANSAS THIS MORNING AND
IS FORECAST BY THE NAM AND GFS MODEL GUIDANCE IS EXPECTED TO
NORTHERN ARKANSAS BY 06Z /1AM/ SATURDAY. THE LATEST 06Z FRIDAY
NAM/GFS MODEL RUNS SHOW SOME INTENSITY/TEMPORAL DIFFERENCES WITH
THE MID LEVEL LOW OVER ARKANSAS AND WHEN IT WILL BE SHEARED OUT
AS AN OPEN WAVE EAST OF THE WFO PAH FORECAST AREA BY MIDDAY SATURDAY.
THE SHORT TERM LOSS OF LOW LEVEL MOISTURE THIS MORNING WILL
LIKELY INHIBIT ANY MEANINGFUL CONVECTION FROM FIRING OVER THE WFO
PAH FORECAST AREA...BUT SUPPORT DECENT INSOLATION...DRY AIR
ADVECTION AT LOWER LEVELS WILL ERADICATE ANY MEANINGFUL CLOUD
COVER. THE GOES SOUNDER WATER VAPOR 7.0 MICRON /CENTERED ON 700
MB-10KFT/ AND 7.4 MICRON /CENTERED ON 850 MB-5KFT/ CHANNELS
SHOWING SIGNIFICANT DRYING BEHIND THE CURRENT CONVECTION IN THE
WFO PAH FORECAST AREA.
HOWEVER...A WARM CONVEYOR BELT OF MOISTURE WORKING BACK TO THE
UPPER LOW THIS MORNING FROM THE LOWER MS/OH VALLEYS AND TO THE
CENTRAL PLAINS...SHOULD BRING SUFFICIENT MOISTURE BACK TO THE
CLOUD BEARING LAYERS THIS AFTERNOON. THIS MOISTURE WILL BE
CRITICAL...AS LAPSE RATES/CAPE/GENERAL INSTABILITY PARAMETERS WITH
THE UPPER LOW INTERACT WITH SURFACE/LOW LEVEL THERMAL LIFT AHEAD
OF THE SURFACE LOW. THIS WILL BE ALSO BE CRITICAL FOR DAMAGING
WIND GUST POTENTIAL IN THUNDERSTORMS...AS AN INVERTED V SOUNDING
WILL BE IN PLACE EARLY IN THE AFTERNOON. AS DEEPER LOW/MID LEVEL
MOISTURE WORKS INTO THE FORECAST AREA FROM THE WEST...HAIL
PRODUCING STORMS AND MORE PRONOUNCED CONVECTIVE RAIN DEVELOPMENT
WILL BE RULE WITH ANY SEVERE THUNDERSTORMS.
THE TORNADIC POTENTIAL ACROSS THE SOUTHERN BORDER OF THE WFO PAH
FORECAST AREA IS CONDITIONAL BASED ON 1/...THE PROXIMITY OF THE
SURFACE FRONTAL/MESOSCALE BOUNDARIES ASSOCIATED WITH THE SURFACE
LOW...2/...ANY AGEOSTROPHIC WARM AIR/THETA-E ADVECTION AT THE
SURFACE IMPINGING ON THE LOW AND 3/...FAVORABLE WIND FIELDS TO
SUPPORT PERSISTENT SUPERCELLS. ALTHOUGH WIND FIELDS AND SURFACE
BASED MOISTURE WILL BE MORE FAVORABLE IN THE LOWER MS VALLEY...I
COULD NOT RULE OUT AN EARLY AFTERNOON POTENTIAL FOR AN ISOLATED
TORNADO IN THE WFO PAH COUNTY WARNING AREA /CWA/. I DECIDED TO
KEEP ADD A MENTION OF THE SPATIAL/TEMPORAL TORNADIC POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK ISSUED THIS MORNING.
ONE SIGNIFICANT PROBLEM WITH THE COVERAGE OF PRECIPITATION THIS
AFTERNOON AND TONIGHT IS THE INFLUENCE OF THE DEFORMATION ZONE AT
ORGANIZES BETWEEN THE UPPER LOW AND THE PASSING TROUGH TO THE
NORTH OF THE REGION. THE BALANCE BETWEEN THE SHEARING/COLD AIR
ADVECTION ALOFT...AND THE AVAILABLE MOISTURE MAY LEAD TO
SIGNIFICANT...BUT SCATTERED DOWNPOURS. ANY SIGNIFICANT RAINFALL
THAT BEEN LIMITED TO THE EDGES OF THE WFO PAH CWA...THEREFORE ANY
FLOOD/FLASH FLOOD THREAT SHOULD BE MINIMAL...IF AT ALL.
FOLLOWING THE DEPARTURE OF THE UPPER LOW EARLY
SATURDAY...SIGNIFICANT COLD/DRY AIR ADVECTION/MIXING WILL TAKE
PLACE ACROSS THE WFO PAH FORECAST AREA. ANY MIXING SHOULD DIMINISH
BY EARLY EVENING...PLACING THE WFO PAH FORECAST AREA IN IDEAL
CONDITIONS FOR FROST DEVELOPMENT. ALTHOUGH WE ARE IN THE EARLY
PART OF THE OUTDOOR GROWING SEASON...I WILL LEAVE ANY
CONSIDERATION OR MENTION OF FROST ADVISORY POTENTIAL TO THE DAY
AND FOLLOWING EVENING FORECAST CREWS. A CAUTIONARY STATEMENT WAS
PLACED IN THE HAZARDOUS WEATHER OUTLOOK AS A HEADS UP FOR
AGRICULTURAL INTERESTS.
DRY WEATHER SHOULD PERSIST INTO EARLY NEXT WEEK. AT THIS
TIME...KEPT CURRENT MENTION OF THUNDERSTORM CHANCES THE SAME AS IN
PREVIOUS FORECAST PACKAGES.
&&
.FIRE WEATHER...
THERE IS SOME CONCERN IN RELATIVE HUMIDITY/WIND FIELDS WILL
APPROACH CRITICAL OPERATING THRESHOLDS MIDDAY ON
SATURDAY...ESPECIALLY OVER SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS
AND THE PURCHASE AREA OF WEST KENTUCKY. RELATIVE HUMIDITIES MAY
DIP DOWN TOWARD THE 25 PERCENT RANGE...WITH 20 FOOT WINDS
APPROACHING 15 MPH AND GUSTS NEAR 25 MPH...ESPECIALLY DURING THE
MORNING AND INTO THE EARLY AFTERNOON. ALTHOUGH 10 HOUR FUELS WILL
NOT BE IMPACTED SEVERELY GIVEN THE RAINFALL POTENTIAL...LIGHTER FUELS MAY
DRY OUT QUICKLY IN THE LATE MORNING AND EARLY AFTERNOON.
I MENTIONED THIS LEVEL OF CONERN IN THE FIRE WEATHER PLANNING
FORECAST TO ALERT FORESTRY INTERESTS OF THE ELEVATED FIRE WEATHER POTENTIAL.
SUNDAY MINIMUM DAYTIME RELATIVE HUMIDITY VALUES WILL BE SIMILAR TO
SATURDAY...BUT 20 FOOT AND TRANSPORT WINDS WILL BE MUCH WEAKER
THAN ON SATURDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SMITH
Hazardous weather outlook, Apr 7, 6:21 AM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
721 AM CDT FRI APR 7 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081230-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
721 AM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON
INTO EARLY THIS EVENING FOR LOCATIONS SOUTH AND EAST OF A LINE
FROM DEXTER AND CAPE GIRARDEAU MISSOURI...EASTWARD TO BENTON AND
CARMI ILLINOIS...THEN ONWARD TO PRINCETON AND SANTA CLAUS INDIANA.
THE GREATEST CONCERN IN THIS RISK AREA WILL BE LARGE HAIL AND
ISOLATED TORNADOES.
THE POTENTIAL FOR ISOLATED TORNADO DEVELOPMENT WILL BE MOST LIKELY DURING
THE EARLY AFTERNOON...ESPECIALLY ACROSS THE LOWER DELTA REGION OF EXTREME
SOUTHEAST MISSOURI...EASTWARD INTO THE PURCHASE AND PENNYRILE
AREAS OF WEST KENTUCKY. THE TORNADO POTENTIAL SHOULD DIMINISH
MARKEDLY BY EARLY THIS EVENING.
A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST ACROSS THE
REMAINDER OF THE OUTLOOK AREA MAINLY DURING THE AFTERNOON HOURS.
THE MAIN HAZARDS IN THIS AREA WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.
THUNDERSTORMS WILL LIKELY DEVELOP DURING THE LATE MORNING
HOURS...WITH STRONG TO SEVERE THUNDERSTORMS MOST LIKELY TO BEGIN BETWEEN
NOON AND 2 PM. THESE THUNDERSTORMS WILL LIKELY START OUT IN SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS...THEN SPREAD EAST THROUGH THE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AREAS OF FROST WILL BE LIKELY SATURDAY NIGHT. AGRICULTURAL
INTERESTS WORKING WITH SENSITIVE OUTDOOR PLANTS OR TREES SHOULD
MAKE PLANS BY SATURDAY TO LESSEN ANY DAMAGE DUE TO THE FROST.
A CHANCE OF THUNDERSTORMS IS EXPECTED TO RETURN LATE TUESDAY INTO
WEDNESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS
AFTERNOON AND EVENING.
SMITH
In the hours before
Special weather statement, Apr 7, 10:16 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1116 AM CDT FRI APR 7 2006
MOZ076-086-087-100-107>110-071800-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO-
RIPLEY MO-STODDARD MO-WAYNE MO-
1116 AM CDT FRI APR 7 2006
...TORNADO WATCH 162 REMAINS IN EFFECT UNTIL 8 PM CDT...
AS OF 1115 AM...NO STORMS WERE NOTED ACROSS SOUTHEAST MISSOURI.
HOWEVER...WEATHER ELEMENTS AT THE SURFACE AND ALOFT ARE
RAPIDLY BECOMING UNSTABLE ACROSS SOUTHEAST MISSOURI. STORMS WILL
LIKELY DEVELOP ALONG A LINE FROM DONIPHAN TO MARBLE HILL MISSOURI
BEFORE 1 PM.
ONCE THESE STORMS DEVELOP...THEY WILL QUICKLY BECOME SEVERE WITH
DAMAGING WINDS AND HAIL THE IMMEDIATE CONCERN. HAIL GREATER THAN AN
INCH IN SIZE AND WIND GUSTS NEAR 60 MPH MAY BE POSSIBLE.
SMITH
Local storm report, Apr 7, 10:22 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1122 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 2 S NEW CONCORD 36.57N 88.07W
04/07/2006 E0.88 INCH CALLOWAY KY PUBLIC
&&
MIKENLocal storm report, Apr 7, 10:42 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1142 AM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HAIL 11 S CADIZ 36.71N 87.82W
04/07/2006 E0.75 INCH TRIGG KY EMERGENCY MNGR
&&
MIKENHail, Christian
- When
- April 7, 10:42 AM CST to 10:51 AM CST
- Where
- Christian County, Gracey
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.867, -87.650
Quarter size hail covered the ground at Gracey. West and northwest of Hopkinsville, hail was from nickel to quarter size. The largest reported hail was golf ball size about three miles west of Hopkinsville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500977.